FDA investigating 127 reports of seizures after vaping

In this April 11, 2018, file photo, a high school student uses a vaping device near a school campus in Cambridge, Mass. (AP Photo/Steven Senne, File)
Published:
Updated:

INDIANAPOLIS (WTHR) — The Food and Drug Administration is investigating after more than 100 cases were reported of people suffering from seizures after vaping.

The agency initially launched an investigation following reports in April 2019, CNBC reported. Since then, it has received 92 additional reports.

E-cigarettes contain high concentrations of nicotine, which if swallowed, can be poisonous and cause side effects such as seizures.

The FDA commissioner is urging the public to report problems including seizures that they have experienced with vaping.

“Additional reports or more detailed information about these incidents are vital to help inform our analysis and may help us identify common risk factors and determine whether any specific e-cigarette product attributes, such as nicotine content or formulation, may be more likely to contribute to seizures,” FDA Commissioner Ned Sharpless said.

So far the evidence gathered hasn't clearly identified a pattern or cause for the cases, but the former FDA Commissioner Scott Gottlieb told CNBC that the additional reports were "concerning."

Filed under: 
FDA